MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL DRILL, 2.0 MM; BIT, DRILL

ARTHREX, INC. HUMERAL DRILL, 2.0 MM; BIT, DRILL
Model Number HUMERAL DRILL, 2.0 MM
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/04/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via fda medwatch letter (mw5097977) that an arthrex drill bit (ar-7720-2.0, lot unknown) broke off in the patient's left humerus bone.The drill bit piece was too small to remove without causing damage.Additional information obtained 12/15/20: the procedure was a left elbow ulnar collateral ligament repair, ulnar nerve neuroplasty, with tendon graft from right knee.Drill bit lot number unknown.The piece of drill bit was left in because it could not be retrieved without causing damage.No unplanned or larger incisions were needed and the surgeon did not have to change the planned surgical technique.Procedure was completed as planned.Device is not available to return for evaluation.Facility indicated it may have been discarded after the procedure.

Brand Name
HUMERAL DRILL, 2.0 MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11075963
Report Number1220246-2020-02438
Device Sequence Number3066299
Product Code HTW
UDI-Device Identifier00888867042124
UDI-Public00888867042124
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 12/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUMERAL DRILL, 2.0 MM
Device Catalogue NumberAR-7720-2.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2020
Initial Report FDA Received Date12/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;